psoriasis on lips?

** Originally posted by psoriasist **

well i should have known it would come.. i've been blissfully psoriasis free for about 3 years (seriously completely - eating healthy and plenty of sunshine). i woke up sunday and BAM. curiously itchy flaky tight spots.. all over my ear and lips, spots on my forearms. ive never had p on my lips or ear, a little on my face before but not bad.

anyway, ive been looking around online about lip psoriasis and can't really find anything. it is apparently very rare and some suggest not even really psoriasis. since i havent had any the past 3 years i dont have any sort of derm or doctor at all really so i am first going to verify that this is psoriasis but does anybody have any experience? what helps? i dont think i want to eat tazorac

welcome back! haha ****..

Report post

11 replies. Join the discussion

** Originally posted by deemah **

Hi psoriasist,

So sorry to hear that your p has returned. If you do a search on this forum, you will find a couple of topics on the subject. Good luck with your derm. I hope you find out that it is not your p returning but something that is more easily treated.

Sorry I can't be of more help. Perhaps someone else will come along and offer a suggestion.

Report post

** Originally posted by odin7 **

This problem is right up my alley. I have many quarter sized P plaques on my body. I have also noticed that my right knee, which was scraped many years ago has now developed a large P plaque on that exact spot. So this verified to me that I am sensitive to the Koebner effect:
http://psoriasis.about.com/od/preventionriskfactors/qt/koebnerization.htm
I also have taken up playing the harmonica in the past year. Well guess what? My upper lip developed two small P patches. The spots produce extra layers of skin that feel tight and uncomfortable, since the skin on the lips is so flexible and sensitive. I deduced this was from the trauma of having the harmonica rub against my lips. I went to the Dermatologist to confirm it and make sure the spots weren't anything more serious, like skin cancer. I'd advise that you do the same. However, on my own, before the visit to the Dermatologist, I researched online and found a medicated lip balm called "Dr. Dan's Cortibalm". This is similar to Chapstick, but it contains 1.0% Hydrocortisone. I believe this is the only lip balm that does.
Since giving up the harmonica was NOT an option, I tried it and it has worked well for me.
Product Website:
http://www.drdanslipbalm.com/
Almost Free Sample:
http://www.drdanslipbalm.com/pharm.html
You can order it online for a reasonable price at:
http://www.amazon.com/Dans-CortiBalm-Balm-Chapped-Lips/dp/B000SXZXRY/ref=sr _1_1?ie=UTF8&s=hpc&qid=1224073554&sr=8-1
It does not need a prescription and I would use it only when the lip plaques really bother you. Like any steroid you need to have periods of not using it, so you don't thin the skin.
The Dermatologist confirmed that this was a good product to use. Good Luck!

It is also conceivable that this mild topical steroid in a stick can be applied to other small areas of the body, since it is nonprescription and has a waxy type base that has more staying power than a cream or an ointment. But, of course, you should ask your Dermatologist first.

Disclaimer - I have no financial interest in the above product or online vendor and I am providing this info solely to help members of the P community.

Report post

** Originally posted by SteveBlack **

I also have a patch on my upper lip that seems to appear every fall through the spring. I've used something called Bag Balm that you can purchase at any grocery store or drug store. It comes in a small square green tin. it is simply medicated Petroleum Jelly. The term Bag Balm comes from the fact that farmers used to put it on their cows' udders when they became chapped. DON'T let that scare you off. It works wonders for all manner of scaling issues. It doesn't have an unpleasant taste or anything- it just smells medicated and without a heavy petroleum jelly waxy smell.

Report post

** Originally posted by psoriasist **

dr comfirmed that it was was some sort of external/topical infection or something of some sort, not p or anything worse (was honestly worried it might have been an std, whew). gave me some stuff to heal it, and just as i knew was going to happen it was enough to stimulate my p from it's hiding. definitely going to try both of those, thanks gents!

Report post

** Originally posted by brianrt **

i dont think there is such a thing as psoriasis on the actual lip, so i read somewhere, but if there is i am sure i will end up with it lol

Report post

** Originally posted by odin7 **

i dont think there is such a thing as psoriasis on the actual lip, so i read somewhere, but if there is i am sure i will end up with it lol

Believe it:
"Sometimes psoriasis may involve the tongue or mucous membranes of the mouth or lips"
From:
http://www.yourskindoctor.com/psoriasis.html

"Psoriasis of the lips is rare and usually associated with typical skin psoriasis"
From:
"Psoriasis of the lips"
European Journal of Dermatology. Volume 11, Number 6, 589-90, November - December 2001, Votre diagnostic !
http://www.john-libbey-eurotext.fr/en/revues/medecine/ejd/e-docs/00/01/86/B 4/article.md?type=text.html

Also, in this medical article, note the mention of the Koebner effect and that "Corticoisteroid creams were prescribed with good results".

Report post

** Originally posted by munidxb **

hi to all this thread..... lip psoriasis is very rare and the way i read most of them are getting rash like or blister like problems at lips. Is it really psoriasis on lips or some cold sores/ blisters!

I get blisters on my lips and corner of my llips... and i was told these are cold sores. Doctors gave me some steroid creams etc. But with my research on the web, i have realized that what i need is Lysine , which is an amino acid which takes care of these cold sores, herpes, blisters etc. So i got it from GNC stores and started using it. It is sold as L-Lysine in GNC. It really worked for me and no more of those sores/blisters.

If you are getting blisters and sores on lips, mouth, eyes...you may give try for this. L-Lysine is an amino acid (amino acids are building blocks for protein and in turn to our body). So this is considered as safe and you can give a try.

If it worksout for you....pl inform all of us.

Report post

** Originally posted by odin7 **

I agree cold sores, herpes simplex, fever blisters are way, way more common in the general population including those with P. That still doesn't mean that for some with P, there is a very small chance of also getting P on the lips. In my case, there were no blisters and the spots did not hurt. An extra layer of skin formed that felt tight and could eventually be pealed away. The spots also responded to the cortisone lip balm by preventing the formation of that extra layer of skin. My conclusion was that it was P of the lips and this was confirmed by the Dermatologist.

Report post

** Originally posted by subtlecheetah **

I see no reason to doubt that one can get P on their lips. P can occur on the eye (albeit rare) and a person can get skin cancer on their lips. My lips tend to get chapped and loose skin comes off when I eat a protein I'm allergic to, gluten.

Report post

** Originally posted by ChrisK **

No it's P all right, it sucks really bad! Went to derm about it..it got better when i did the light therapy UVB and PUVA both...I cant afford that right now...so at least I got the splitting under control for now. However, smiling is a very different story, because of the extra layers of skin (no blister or stds), it makes my lips look distorted especially if it's right before the peel occurs, the peeling occurs because I keep my lips as moist as possible all day long. When it was real bad I even tried the MG217 to help. When it was at its worst I would get the split to heal just to split it again or have the other side split. Very frustrating!

Thanks for the info! -ChrisK

Report post

** Originally posted by ahelms12 **

Hi! It's entirely possible to get P on lips, in mouth, it can affect your actual eyeball (psoriatic arthritis) and obviously, your skin. I suffer from ALL of it. My rheum has had me on Remicade for 8 months. NOT WORKING....my skin was clear for about 3 months, but the other areas haven't ever seen relief. However, skin lesions are back and I feel like my skin is going to melt off. lol They ruled out Sjogren's...he said the P was affecting my eyes and mouth. I feel like my skin is on fire, my eyes are so inflammed (can't wear contacts or eye makeup), my mouth feels like it's going to explode from the swelling and inflammation, and my lips constantly burn, tingle, and swell. This sucks. I can't get any relief. There has to be some relief in sight for us, somewhere. I shouldn't feel like this at 32 years old. My joint pain is so bad, I feel like I'm 90. RIDICULOUS! :(

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support the National Psoriasis Foundation

Help the National Psoriasis Foundation reach its goals and support people like yourself by making a donation today.

Donate to the National Psoriasis Foundation

Discussion topics

Additional resources

Community leaders